Posted by Kari Schmidt
on November 08, 2000 at 00:38:45:
In Reply to: Difficulty swallowing - Worsened by meds posted by Char S. on September 27, 2000 at 06:41:24:
: Was wondering if anyone else has experienced this. I have been having difficulty with swallowing for the past 4 months and have been prescribed Zantac, then Prilosec, then Prevacid. None of them seemed to have helped much. I never felt I really had that much of an acid problem in the first place. Now, I'm going to have an endoscopy today and the GI dr. that I went to told me to stop taking the Prevacid so that they can get a full understanding of what may be the problem without the medication reducing anything. I've been off the medication for 5 days now and during this time I noticed that I had less of a problem swallowing. There is still a problem but there was also a definite improvement. Anyone else experience this? Replies would be best e-mailed. Thanks.
I know what you are going through. You may have what is called gastro-peresis. Have your doctors ever talked to you about dialations? It is where they put you to sleep and kind of like a scope but they inflate a balloon to enlargen your esophagus. I get one done every 2 to 3 months because I have problems swallowing. The meds didnt help. I learned Mylanta, and Peptobismal works best for my acid.